Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

172 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I have started taking HCG Drops, can it trigger SVT ?

I have episodes of SVT which gets on my last nerve. I have started on Friday the HCG drops that I got from GNC to start weight loss . I had a episode of SVT on Sat and again this morning (Sun). This is rare for me could it be the drops which I showed my cardiologist that I was going to take. ( I had a appt with him on Thursday) He told me from what he could tell in the ingreditents it shouldn t interfere. Just wondering why all of a sudden the back to back episodes. Could it be stress? I take Metropolol and Verapamil 120 the doctor told me to double up in the morning on the verapamil. I did that on Sat and shortly after taking it the SVT episode and paps went nuts. This morning I hadn t taken any med s yet and sure enough I felt the paps, followed by svt. I took the Metropolol and 1 verapamil. After about a 1/2 hour I took another verapamil and my heart rate dropped to normal.
Sat, 18 Jun 2011
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
Orthopaedic Surgeon 's  Response
Welcome to Healthcare Magic
Good Day
Yes, You are probably right in thinking that way. HCG is a hormone which is known to increase thyroid hormone production which can trigger an SVT. You must avoid taking this product until your Cardiologist gives a clearance. Be careful as HCG drops have dosages which can derange your entire cardiac rhythm especially since you suffer from SVT. Take the Medications as advised by your Cardiologist but take his advice before taking ANY drug or product in advance.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi 3 weeks ago I was confirmed with SVT had a heartbeat of 204 per minute. Bloodtests were fine at the hospital that day I was confirmed with SVT. I am seeing a cardiologist beginning of August for further tests. Just wondered if the SVT could be due to me tapering down on steroids prednisolone and as well taking azathioprine? Taking those medication due to having cryoglobulinemia that started to effect my leg in October 2009 and since January 2010 been on prednisolone tapering down now and coming off the steroids 30 November 2010. Will then start to reduce azathioprine slowly. At this moment taking 5 mg tablets predniolone one each day for July = 35mg. And azathioprine 50 mg tablets 3 per day = 150mg. Since having SVT 3 weeks ago chest feels a bit bruised. Thankful for any advice.

doctor1 MD

I have SVT and A fib.. I took first dose of Suprep at 6:00 PM for a procedure. Started having SVT at midnight heart rate up into the one 90s and also a regular. I called the cardiologist and he said not to take the 2:00 AM goes into cancel the procedure. It almost seems like SPT was triggered by the Suprep is that possible. It is now 2:00 AM and I am still having fast and irregular heart rhythm

doctor1 MD

I just started using the homopathic HCG drops for weight loss and I m about to take a drug test for work. Will it make me fail the test?

Recent questions on  Verapamil

doctor1 MD

Husband on verapamil for high blood pressure. Call today from MD office that creatinine is 1.5 with GFR 52. He was told to cut verapamil dose in half and follow-up in 6 weeks. He has no other health history or on any other medications. I believe his current dose is 25mg. Can his kidneys recover from this?

doctor1 MD

My mother is 74 y/o with afib., which she was diagnosed with about 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had another afib episode and cardioverted again. Then, few months later decided to have cardiac...

doctor1 MD

Hi, I'm a 32 male, i have a unilateral headache that is constant for around two weeks on my left side. My GP has checked the back of my eyes and field of vision. I have tried all types of pain relief paracetamol , neurofen and my doc prescribed...

doctor1 MD

My husband is in good health with annual check-ups. He had (3) Heart Stints in 2009 and continues to take Verapamil 180 mg to control an irregular heart beat, with no problems. He had a prostrate reduction in 2011, no cancer and no problems since....

doctor1 MD

Yes I am taking Verapamil 240 mg po daily also triamterine thyroid med am only and have constant pain in hands. Also on Estrogen 5mg daily testosterone 1 mg daily. Could any of these mess cause this reaction I take baby aspirin daily. Am 65 yrs white female

doctor1 MD

Had an episode of sudden nausea, had a bowel movement, still felt nauseated then mouth waters and had to vomit. Once vomited then started to feel better. Unsure what is was. I am a diabetic type 2 with a1C in 6-7 range, take verapamil for hypertension and protonix for hiatal hernia.

doctor1 MD

I just got a cardiac stress test and an echocardiogram done today. I am having a LOT of PVC's. the options are to: 1. ignore it since I am not having any other symptoms, 2. get on Verapamil, or 3. cardiac ablation which only has a 70% chance of eradicating this problem. Structurally my heart is healty, not regurg, no enlarged chambes, EF is 70%, I am 52 y/o and I exercise, eat healthy and am not overweight. My concern is: 1. how long can I live with these PVC's. 2. I am about to start taking Cymbalta and am concerned how this medication will react with Verapamil if I start taking this drug as well.